4 doctors weighed in:

Is risperidone addictive is risperidone addictive?

4 doctors weighed in
Dr. Heidi Fowler
Psychiatry
1 doctor agrees

In brief: Risperidone

Risperidone is not considered addictive.
Patients can however, experience withdrawal symptoms when stopping risperidone. Withdrawal symptoms can include insomnia, irritability, depression and hallucinations. Risperidone should not be stopped abruptly. Risperidone should be discontinued under a doctor's supervision. Normally, the doctor will slowly taper down the dose of Risperidone to prevent the development of withdrawal symptoms.

In brief: Risperidone

Risperidone is not considered addictive.
Patients can however, experience withdrawal symptoms when stopping risperidone. Withdrawal symptoms can include insomnia, irritability, depression and hallucinations. Risperidone should not be stopped abruptly. Risperidone should be discontinued under a doctor's supervision. Normally, the doctor will slowly taper down the dose of Risperidone to prevent the development of withdrawal symptoms.
Dr. Heidi Fowler
Dr. Heidi Fowler
Thank
Dr. Andrius Baskys
Psychiatry - Geriatric

In brief: Risperidone

Risperidone is not addictive.
However, it's use has been associated with several significant side effects, among which weight gain and involuntary muscle movements known as tardive diskinesia could be long lasting, if not permanent. Therefore Risperidone should be used only as prescribed by a psychiatrist or other physician who is knowledgeable about using it for treatment of serious mental illness.

In brief: Risperidone

Risperidone is not addictive.
However, it's use has been associated with several significant side effects, among which weight gain and involuntary muscle movements known as tardive diskinesia could be long lasting, if not permanent. Therefore Risperidone should be used only as prescribed by a psychiatrist or other physician who is knowledgeable about using it for treatment of serious mental illness.
Dr. Andrius Baskys
Dr. Andrius Baskys
Thank
Dr. Richard Bunt
Psychiatry

In brief: There's

There's one other point which may be worth mentioning, briefly, here.
If you are a person who has been taking medications like Risperdal for some time, and have developed tardive dyskinesia, this condition can actually be masked by the medication itself. This condition can potentially also be masked by risperdal. So, for example, if you stop taking the other med, but imediately start the risperdal, you might not know you have the condition, but then when you stop taking the Risperdal (particularly if you are no longer taking any of the other meds in the same class) the symptoms may emerge, leading one to think that they are the result of having been on (or just stopped) the risperdal.

In brief: There's

There's one other point which may be worth mentioning, briefly, here.
If you are a person who has been taking medications like Risperdal for some time, and have developed tardive dyskinesia, this condition can actually be masked by the medication itself. This condition can potentially also be masked by risperdal. So, for example, if you stop taking the other med, but imediately start the risperdal, you might not know you have the condition, but then when you stop taking the Risperdal (particularly if you are no longer taking any of the other meds in the same class) the symptoms may emerge, leading one to think that they are the result of having been on (or just stopped) the risperdal.
Dr. Richard Bunt
Dr. Richard Bunt
Thank
Read more answers from doctors